Alert archive / Florida / Special Weather Statements in 2020

Special Weather Statement, NWS Tampa Bay, FL

April 18, 2020DeSoto County, Florida

NWS Tampa Bay, FL issued this special weather statement at Apr 18, 2020, 1:21 PM EDT for DeSoto County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 18, 2020, 1:21 PM EDT (17:21 UTC)
Expired
Apr 18, 2020, 2:00 PM EDT
In force
39 min
Issued by
NWS Tampa Bay, FL

County DeSoto County, FL

The radar

The Tampa radar (KTBW), 89 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 5.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2020-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2020-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-250 J/kg
Mixed-layer LCL
1200 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

218 
WWUS82 KTBW 181721
SPSTBW

Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
121 PM EDT Sat Apr 18 2020
 
FLZ056-057-061-181800-
DeSoto FL-Highlands FL-Hardee FL-
121 PM EDT Sat Apr 18 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HIGHLANDS...SOUTHERN
HARDEE AND DESOTO COUNTIES UNTIL 200 PM EDT...

At 120 PM EDT, Doppler radar was tracking strong thunderstorms 9 
miles northwest of Arcadia, moving east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Arcadia, Southeast Arcadia, Nocatee, Limestone, Brownville, Gardner
and Fort Ogden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may 
lead to localized flooding. Do not drive your vehicle through 
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2703 8155 2704 8204 2738 8205 2738 8146
TIME...MOT...LOC 1720Z 287DEG 28KT 2728 8200 

$$

TBW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Apr 18, 8:25 AM EDT, 4 hours 56 minutes earlier.

Area forecast discussion, Apr 18, 8:25 AM EDT, 4 hours 56 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
825 AM EDT Sat Apr 18 2020

.UPDATE...
Series of shortwaves producing fast moving convective complexes
in NE Gulf this morning with slight risk for severe wx continues.
Storms are moving eastward at about 40-50 mph so it will be
possible to have damaging winds with stronger cells. Will update
forecasts and grids based on radar trends and add strong storm
wording as well.

&&

.AVIATION...
Will keep VCTS in northern terminals as trajectory of convection
may just move N of them this morning into early afternoon and
continue to monitor for any needed amendments.

&&

.Prev Discussion... /issued 238 AM EDT Sat Apr 18 2020/

DISCUSSION...

A short wave is kicking off convection in the Northern GOM which
is racing eastward. Models are advecting this across North and
Central Florida during the day today, generally from about mid
morning through early afternoon. Forecasted Computed CAPE between
1.5k and 2k with a BRN of 35ish advertises that we will have some
organized convection across North Central Florida south to about
Tampa. Wind, Lightning and hail appear to be the main threat. SPC
has a slight risk over the area.

Sunday the trough becomes a warm front as a low builds over Texas
and the warmfront pushes north. Rainfall should be confined to
our northern two or three counties. There is not a lot of upper
leval support for pushing the cold front associated with the
surface low through, but maybe just enough to move through Monday
and Tuesday and with is some showers. Behind the front a little
drier air with dewpoints in the 50s and 60s will bring cooler
morning lows.

MARINE...

Overall winds and seas will behave themselves through the period.
The biggest issue will be localized winds and seas near convective
weather the next couple days.

FIRE WEATHER...

Humid conditions and light to moderate winds can be expected the
next few days. Drier conditions can be expected starting
Wednesday.

&&

.Preliminary Point Temps/PoPs...
TPA  85  73  87  76 /  50  10  10  20
FMY  89  73  90  76 /  20   0  10   0
GIF  86  70  90  73 /  60  10  20  10
SRQ  86  72  88  76 /  30   0  10  10
BKV  84  69  89  71 /  70  10  20  30
SPG  84  74  87  75 /  40  10  10  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

Davis
Hazardous weather outlook, Apr 18, 5:46 AM EDT, 7 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
546 AM EDT Sat Apr 18 2020

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-182200-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
546 AM EDT Sat Apr 18 2020

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
Strong to severe thunderstorms expected this afternoon.
Thunderstorms that develop will be capable of producing strong
gusty winds...locally heavy rains...and frequent deadly lightning
strikes.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

...THUNDERSTORM IMPACT...
Thunderstorms are expected Sunday into Monday. Thunderstorms will
be capable of producing strong gusty winds...locally heavy
rains...and frequent deadly lightning strikes.

...RIP CURRENT IMPACT...
On Tuesday, high surf may produce rip currents along area
beaches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

Hurt

In the hours before

Local storm report, Apr 18, 11:05 AM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1105 AM EDT SAT APR 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 AM     TSTM WND GST     4 NNW BELLEAIR          27.99N 82.83W
04/18/2020  M42 MPH          PINELLAS           FL   MESONET

            MESONET STATION FW1789 CLEARWATER BEACH.

1053 AM     TSTM WND GST     2 SW TAMPA INTERNATIONA 27.97N 82.53W
04/18/2020  M40 MPH          HILLSBOROUGH       FL   ASOS

            ASOS STATION KTPA TAMPA.

&&
Special weather statement, Apr 18, 11:15 AM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1115 AM EDT Sat Apr 18 2020

FLZ050-052-056-151-155-249-251-255-181600-
Inland Manatee FL-Inland Pasco FL-Coastal Manatee FL-
Coastal Hillsborough FL-Pinellas FL-Polk FL-Hardee FL-
Inland Hillsborough FL-
1115 AM EDT Sat Apr 18 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PASCO...NORTHWESTERN
HARDEE...MANATEE...CENTRAL PINELLAS...HILLSBOROUGH AND POLK COUNTIES
UNTIL NOON EDT...

At 1114 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Combee Settlement to 6 miles
west of Fort Desoto Park. Movement was east at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Tampa, Clearwater, Lakeland, Largo, Bradenton, Pinellas Park, Plant
City, Winter Haven, Temple Terrace, Haines City, Bartow, Seminole,
Lake Wales, Auburndale, Zephyrhills, Palmetto, Downtown Saint
Petersburg, Fort Desoto Park, Fish Hawk and Saint Petersburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2832 8206 2831 8196 2835 8196 2835 8186
      2836 8185 2835 8166 2826 8166 2826 8156
      2820 8152 2814 8152 2814 8146 2809 8145
      2808 8135 2801 8138 2806 8146 2805 8146
      2797 8136 2739 8236 2746 8276 2785 8291
TIME...MOT...LOC 1514Z 288DEG 42KT 2817 8194 2763 8282

TBW
Local storm report, Apr 18, 11:22 AM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1122 AM EDT SAT APR 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TSTM WND GST     1 N BELLEAIR            27.95N 82.81W
04/18/2020  M40 MPH          PINELLAS           FL   MESONET

            MESONET STATION EW6508 BELLEAIR.

&&
Local storm report, Apr 18, 11:44 AM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1144 AM EDT SAT APR 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 AM     TSTM WND GST     1 ESE GULFPORT          27.74N 82.69W
04/18/2020  M44 MPH          GMZ830             FL   MESONET

            MESONET STATION XCBN CLAM BAYOU NATURE PARK.

1106 AM     TSTM WND GST     3 W MACDILL AIR FORCE   27.86N 82.55W
04/18/2020  M44 MPH          GMZ830             FL   MESONET

            MESONET STATION OPTF1 OLD PORT TAMPA, FL.

&&
Special weather statement, Apr 18, 11:56 AM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1156 AM EDT Sat Apr 18 2020

FLZ052-056-155-160-251-255-260-181645-
Inland Manatee FL-Coastal Manatee FL-Inland Sarasota FL-Polk FL-
Coastal Sarasota FL-Hardee FL-Inland Hillsborough FL-
1156 AM EDT Sat Apr 18 2020

...SIGNIFICANT WEATHER ADVISORY FOR HARDEE...MANATEE...POLK...
SOUTHEASTERN HILLSBOROUGH AND NORTHWESTERN SARASOTA COUNTIES UNTIL
1245 PM EDT...

At 1152 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Poinciana to 14 miles north of Ona to West
Samoset. Movement was southeast at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Sarasota, Bradenton, Winter Haven, Haines City, Bartow, Lake Wales,
Auburndale, Palmetto, Wauchula, South Gate Ridge, Saint Armands Key,
Lake Sarasota, North Sarasota, Memphis, West Samoset, Southgate, Gulf
Gate Estates, The Meadows, Parrish and South Sarasota.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2765 8149 2765 8156 2759 8156 2753 8165
      2734 8205 2707 8251 2747 8274 2787 8203
      2826 8156 2814 8152 2814 8146 2809 8145
      2808 8135 2801 8138 2806 8146 2804 8146
      2795 8134 2786 8130 2784 8122
TIME...MOT...LOC 1552Z 298DEG 17KT 2808 8144 2769 8199 2746 8254

TBW
Special weather statement, Apr 18, 1:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
121 PM EDT Sat Apr 18 2020

FLZ056-057-061-181800-
DeSoto FL-Highlands FL-Hardee FL-
121 PM EDT Sat Apr 18 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HIGHLANDS...SOUTHERN
HARDEE AND DESOTO COUNTIES UNTIL 200 PM EDT...

At 120 PM EDT, Doppler radar was tracking strong thunderstorms 9
miles northwest of Arcadia, moving east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Arcadia, Southeast Arcadia, Nocatee, Limestone, Brownville, Gardner
and Fort Ogden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2703 8155 2704 8204 2738 8205 2738 8146
TIME...MOT...LOC 1720Z 287DEG 28KT 2728 8200

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 7:49 AM EDTSpecial Marine WarningTBW86 min
Apr 18, 9:15 AM EDTSpecial Marine WarningTBW90 min
Apr 18, 9:48 AM EDTSpecial Weather StatementTBWPasco42 min
Apr 18, 10:27 AM EDTSpecial Weather StatementTBWHillsborough, Pasco, Pinellas48 min
Apr 18, 10:47 AM EDTSpecial Marine WarningTBW58 min
Apr 18, 11:15 AM EDTSpecial Weather StatementTBWHillsborough, Manatee, Pinellas, Polk45 min
Apr 18, 11:40 AM EDTSpecial Marine WarningTBW80 min
Apr 18, 11:56 AM EDTSpecial Weather StatementTBWHardee, Manatee, Polk, Sarasota49 min

Nearby

Special Weather Statements in Florida, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.